I have a history of left peroneal neuropathy arising from compartment syndrome, after an injury 9 yrs ago. It improved greatly after I changed careers, permitting a long period of rest (1-2 yrs), along with continued PT.
It was aggravated by re-injury a year ago. My current symptoms since then are numbness, parasthesias, fatigability and mild weakness of the dorsiflexors/evertors of the foot, with mild anterior tibialis atrophy. I cannot get any prolonged rest due to continuous requirements for physical activity (I went back to my original job some time ago). It is continually aggravated by activity on my feet.
At my evaluation, the neurologist documented 5/5 motor on dorsiflexion, although my perceived exertion to dorsiflex the affected foot and keep it there is profoundly different. He did recognize and document the mild atrophy and diminished sensation in the extremity.
A neurologist currently has me taking gabapentin and amitryptiline. Gabapentin didn't work in the past. He says he wants to do Botox injections if this approach doesn't work. I am concerned about the use of Botox in an area of motor dysfunction and atrophy.
I unfortunately found out the hard way about all the severe problems with botox. They use botox for a localized peripheral neuropathy since when a nerve is injured it causes severe pain but when it is completely destroyed there is no pain at all. The hopes is it will detruct the nerve more and the pain will cease. Although if it gets in your blood stream it can cause neuropathy all over your body just check the package insert. It is the most potent neurotoxin known to man and by definition destructs nerves. I would avoid this treatment if at all possible could really set you up for a worse nightmare. I am living that nightmare every day for the past three years
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.